9 doctors weighed in:

I am on namenda (memantine) for my alzheimer’s ani causes huge constipation. Any suggestions?

9 doctors weighed in
6 doctors agree

In brief: Not uncommon

Increase fiber in your diet, and drink more water, as this may assist.
A stool softener may also be an answer. But if all else fails, could stop and switch to a cholinesterase inhibitor, such as Aricept or Exelon (rivastigmine).

In brief: Not uncommon

Increase fiber in your diet, and drink more water, as this may assist.
A stool softener may also be an answer. But if all else fails, could stop and switch to a cholinesterase inhibitor, such as Aricept or Exelon (rivastigmine).
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Dr. Aron Tendler
Psychiatry
1 doctor agrees

In brief: Combine with Aricept (donepezil)

Usually Aricept (donepezil) has the common side effect of diahrreah and the combination will not result in constipation.

In brief: Combine with Aricept (donepezil)

Usually Aricept (donepezil) has the common side effect of diahrreah and the combination will not result in constipation.
Dr. Aron Tendler
Dr. Aron Tendler
Thank
Read more answers from doctors